Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 122, NWS Kansas City, MO

August 19, 2011Atchison County, Holt County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 19, 2011, 8:46 AM CDT for Atchison County, Holt County, Missouri. It took effect at Aug 19, 2011, 11:57 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2011, 8:46 AM CDT (13:46 UTC)
In effect from
Aug 19, 2011, 11:57 AM CDT
Expired
Aug 19, 2011, 3:58 PM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Atchison County, MO, Holt County, MO

The radar

The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 16.82 ft at Aug 19, 2011, 11:00 AM CDT.

actionminormoderate101508/20
Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WGUS43 KEAX 191346
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
846 AM CDT FRI AUG 19 2011

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  TARKIO RIVER AT FAIRFAX AFFECTING ATCHISON AND HOLT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC005-087-201346-
/O.NEW.KEAX.FL.W.0122.110819T1657Z-110820T2136Z/
/FFXM7.1.ER.110819T1657Z.110819T1800Z.110819T2136Z.NO/
846 AM CDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TARKIO RIVER AT FAIRFAX.
* FROM THIS MORNING TO SATURDAY AFTERNOON.
* AT  8:15 AM FRIDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 17.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

TARKIO RIVER
  FAIRFAX         17   15.9   FRI 08 AM   17.3 THIS AFTERNOON

$$
1 follow-up statement
648 
WGUS83 KEAX 192059
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
358 PM CDT FRI AUG 19 2011
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  TARKIO RIVER AT FAIRFAX AFFECTING ATCHISON AND HOLT COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC005-087-192128-
/O.CAN.KEAX.FL.W.0122.000000T0000Z-110820T2136Z/
/FFXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 PM CDT FRI AUG 19 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TARKIO RIVER AT FAIRFAX.
* AT  3:15 PM FRIDAY THE STAGE WAS 14.8 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.8 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY SATURDAY MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

TARKIO RIVER
  FAIRFAX         17   14.8   FRI 03 PM   15.0 THIS EVENING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 19, 6:36 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 19, 6:36 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 AM CDT FRI AUG 19 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

STORMS THAT BLEW THROUGH THE REGION OVERNIGHT...BRINGING SIGNIFICANT
DAMAGE TO AREAS FROM MARYVILLE TO KANSAS CITY AND SEDALIA...HAVE
MOVED OFF TO THE EAST. CONTINUE TO EXPECT ISOLATED TO SCATTERED
STORMS POPPING BACK UP IN THE WAKE OF THE EARLIER SEVERE ACTIVITY AS
A 35 KNOT LOW LEVEL JET RIDES OVER THE COLD POOL PUT DOWN BY THE
PREVIOUS STORMS. THOUGH...SEVERE ACTIVITY IS NOT EXPECTED WITH THESE
MORE ELEVATED STORMS. HAVE TRIMMED POPS FROM THE DAYLIGHT HOURS OF
TODAY AS SUBSIDENCE BEHIND THE EXITING STORMS...AND LACK OF A LOW
LEVEL JET...SHOULD PRECLUDE ANY DAYLIGHT ACTIVITY. OTHERWISE FOR
TODAY...HAVE PUSHED TEMPS DOWN FROM GUIDANCE A LITTLE OWING TO THE
COLD POOL THAT THE STORMS HAVE LEFT BEHIND ACROSS THE REGION.

FOR TONIGHT...ANOTHER ROUND OF STORMS WILL BE LIKELY AS THE
NOCTURNAL JET KICKS UP AGAIN AHEAD OF ANOTHER SHORTWAVE. THIS NEXT
SHORTWAVE IS NOTED ON WATER VAPOR IMAGERY ROTATING THROUGH THE GREAT
BASIN THIS MORNING...AND WILL MOVE ACROSS THE CENTRAL PLAINS LATER
TONIGHT. EXPECT ACTIVITY TO GET GOING IN CENTRAL KANSAS TO SOUTH
CENTRAL NEBRASKA LATE TONIGHT...WHICH WILL THEN TRACK EAST THROUGH
NORTHERN MISSOURI...ALONG AND/OR SOUTH OF A FRONTAL BOUNDARY THAT
WILL BE WALLOWING NEAR THE IOWA BORDER. SHEAR FOR TONIGHT CURRENTLY
LOOKS MARGINAL...AS DOES THE STRENGTH OF THE NOCTURNAL JET...SO
SEVERE WEATHER OF THE MAGNITUDE THAT WAS RECEIVED THURSDAY NIGHT IS
NOT EXPECTED...BUT TORRENTIAL RAIN...GUSTY WINDS AND HAIL CAN NOT BE
RULED OUT.

FOR SATURDAY...KEPT POPS IN THROUGH THE DAY AS THERE IS THE
POTENTIAL FOR ANY LATE NIGHT ACTIVITY TONIGHT TO GENERATE AN MCV
THAT WILL SLOWLY MOVE EAST THROUGH THE DAY...ALLOWING CONVECTION TO
CONTINUE TO PERCOLATE ALONG THROUGH THE DAY. RUNNING WITH THE IDEA
THAT IT WILL BE CLOUDY AND STORMY THROUGH THE DAY SATURDAY... HAVE
GONE WITH COOL TEMPERATURES FOR MID-AUGUST...ESPECIALLY ALONG THE
IOWA BORDER AS THE WALLOWING FRONT SHIFTS FARTHER SOUTH. AREAS FROM
EAST CENTRAL KANSAS INTO CENTRAL MISSOURI WONT BENEFIT MUCH /IF AT
ALL/ FROM THE COOLER TEMPERATURES.

SUNDAY...TEMPERATURES WILL REBOUND BACK TO AROUND NORMAL THANKS TO
THE LACK OF STORMS AND ABUNDANT SUNSHINE.

FOR THE COMING WORK WEEK...EASTERN KANSAS AND NORTHERN MISSOURI WILL
REMAIN UNDER A NORTHWEST FLOW AS A LARGE TROUGH MOVES INTO THE EAST
COAST...AND A RIDGE REMAINS TO OUR WEST. CURRENTLY OUR REGION LOOKS TO
BE ON THE SOUTHERN EDGE OF THE STRONGER NORTHWEST FLOW ALOFT...WHICH
SHOULD ALLOW TEMPERATURES TO RANGE AROUND NORMAL THROUGH MUCH OF THE
WORK WEEK AS THE COOLER AIR FROM CANADA IS SHUNTED TO OUR EAST. THIS
PATTERN WILL CONTINUE TO PROVIDE A PERIODIC POTENTIAL FOR STORMS
THROUGH THE WORK WEEK...THOUGH TIMING OF THE ASSOCIATED SHORTWAVES
THAT WOULD SPARK ANY ACTIVITY IS SUSPECT AT BEST AT THIS TIME...SO
HAVE CHANCE POPS IN FROM MONDAY THROUGH WEDNESDAY.

CUTTER

&&

.AVIATION...

FOR THE 12Z TAFS...SUBSIDENCE BEHIND THE LARGE CONVECTIVE SYSTEM
WHICH MOVED THROUGH EARLIER HAS PROVIDED SKC AND VFR CONDITIONS THIS
MORNING. A WEAK BACK-DOOR BOUNDARY CAN BE SEEN ON RADAR IMAGERY
APPROACHING THE KC TERMINALS FROM THE NORTHEAST. THIS WILL LIKELY
BRING WINDS TO THE NORTHEAST AS IT MOVES THROUGH...BEFORE RETURNING
TO THE EAST OR SOUTHEAST THIS AFTERNOON. EXPECT ANOTHER ROUND OF
CONVECTION LATE IN THE PERIOD AS ANOTHER SHORTWAVE SWINGS THROUGH.
WIND PROFILES DO NOT SUPPORT A SYSTEM THAT IS AS WIDESPREAD OR SEVERE
AS THE ONE THAT IMPACTED THE REGION LAST NIGHT.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 19, 6:08 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 AM CDT FRI AUG 19 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
608 AM CDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE AGAIN POSSIBLE VERY LATE TONIGHT INTO SATURDAY
MORNING. THE SEVERE THREAT LOOKS TO BE MINIMAL AT THIS TIME...BUT
IT APPEARS THAT THE STORMS MAY BE ABLE TO PRODUCE SMALL HAIL AND
GUSTY WINDS WITH LOCALLY HEAVY RAIN. AREAS THAT HAVE THE GREATEST
POTENTIAL TO RECEIVE STORMS ARE ALONG AND NORTH OF A LINE FROM
NORTHERN KANSAS CITY TO KIRKSVILLE. LOCALLY HEAVY RAIN WITH THIS
STORMS COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STORMS FROM FRIDAY NIGHT MAY PERSIST INTO THE DAY SATURDAY...AND OR
REDEVELOP BEHIND THE EXITING STORMS DEPENDING ON HOW FAST THEY MOVE
EAST. AT THIS TIME ANY ONGOING THUNDERSTORM ACTIVITY...OR
REDEVELOPING THUNDERSTORM ACTIVITY...ARE NOT EXPECTED TO BE SEVERE.
HOWEVER...LOCALLY HEAVY RAIN WITH THESE STORMS COULD LEAD TO
FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN FROM THURSDAY
AND FRIDAY NIGHTS STORMS.

PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH
WEDNESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER REMAINS
LOW...HOWEVER SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL
HAIL ALONG WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT IN AREAS ALONG AND NORTH
OF A LINE FROM NORTHERN KANSAS CITY TO KIRKSVILLE. REPORTS OF HEAVY RAINFALL
ALSO WOULD BE APPRECIATED.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:01 PM CDTSevere Thunderstorm WarningEAXNodaway29 min
Aug 18, 7:28 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway32 min
Aug 18, 7:31 PM CDTSpecial Weather StatementEAXHarrison, Worth29 min
Aug 18, 7:51 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway24 min
Aug 18, 8:14 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 3 more46 min
Aug 18, 8:24 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway51 min
Aug 18, 9:00 PM CDTSpecial Weather StatementEAXCaldwell30 min
Aug 18, 9:07 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth38 min
Aug 18, 9:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more43 min
Aug 18, 10:15 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more45 min
Aug 18, 10:33 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte42 min
Aug 18, 10:44 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 1 more46 min
Aug 18, 10:57 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte33 min
Aug 18, 11:13 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte32 min
Aug 18, 11:17 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, Jackson and 3 more43 min
Aug 18, 11:20 PM CDTAreal Flood AdvisoryEAXClay, Platte6 hr
Aug 18, 11:30 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette45 min
Aug 18, 11:53 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette37 min
Aug 18, 11:57 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Chariton, Clay, Jackson, Johnson and 4 more48 min
Aug 19, 12:09 AM CDTAreal Flood AdvisoryEAXJackson6 hr
Aug 19, 12:19 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson56 min
Aug 19, 12:31 AM CDTSevere Thunderstorm WarningEAXCarroll, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more59 min
Aug 19, 12:33 AM CDTSevere Thunderstorm WarningEAXCass, Johnson42 min
Aug 19, 12:42 AM CDTAreal Flood AdvisoryEAXBates, Cass, Cooper, Henry, Johnson, Pettis5 hr
Aug 19, 12:59 AM CDTSevere Thunderstorm WarningEAXHenry, Pettis46 min
Aug 19, 1:16 AM CDTSpecial Weather StatementEAXBates44 min
Aug 19, 1:19 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Johnson, Pettis, Saline26 min
Aug 19, 1:24 AM CDTSevere Thunderstorm WarningEAXBates36 min
Aug 19, 1:44 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis31 min
Aug 19, 11:47 AM CDTRiver Flood WarningEAXCooper22 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.